Alert archive / California / Wind Advisories in 2009
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 5, 2009, 10:02 AM PDT for San Bernardino County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 10:02 AM PDT (17:02 UTC)
- Expired
- May 5, 2009, 10:16 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051702 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1002 AM PDT TUE MAY 5 2009 CAZ060-060600- /O.NEW.KSGX.WI.Y.0019.090505T1702Z-090506T0600Z/ APPLE AND LUCERNE VALLEYS- 1002 AM PDT TUE MAY 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG WINDS. WEST TO NORTHWEST WINDS GUSTING TO NEAR 50 MPH WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES && $$ ATKIN
1 follow-up statement
000 WWUS76 KSGX 060516 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1016 PM PDT TUE MAY 5 2009 CAZ060-060630- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-090506T0600Z/ APPLE AND LUCERNE VALLEYS- 1016 PM PDT TUE MAY 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 9:30 AM PDT, 32 minutes earlier.
Area forecast discussion, May 5, 9:30 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE MAY 5 2009 .SYNOPSIS...LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. WARMER INTO THE END OF THE WEEK UNDER HIGH PRESSURE THEN COOLER THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH WEAKENS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-FRIDAY)...LOW CLOUDS AND PATCHY DENSE FOG WERE IN THE COASTAL AREAS THIS MORNING...MAINLY IN SAN DIEGO COUNTY. THERE WAS ALSO VARIABLE HIGH CLOUDINESS. SOUNDINGS SHOWED MODERATELY STRONG W TO NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL. THE COMBINATION OF WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERT AND OUTER WATERS THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE IN THE HIGH DESERTS WERE THEY SHOULD REACH NEAR ADVISORY STRENGTH WITH GUSTS NEAR 45 MPH. FLAT RIDGING WILL CAUSE SLOWLY INCREASING HEIGHTS INTO THURSDAY. THIS WILL BRING WARMER DAYS WITH MAX TEMPS ABOUT 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES INLAND BY THURSDAY. HIGHS WILL GET INTO THE LOW TO MID 90S IN THE WARMER INLAND VALLEYS AND NEAR 105 IN THE SRN DESERTS. THE MARINE INFLUENCE WILL MODERATE MAX TEMP INCREASES NEAR THE COAST. A LITTLE COOLER FRIDAY AS HEIGHTS DECREASE SLIGHTLY. HIGH CLOUDINESS WILL DECREASE THIS AFTERNOON. A SHALLOW MARINE LAYER WILL CONTINUE AREAS OF LOW CLOUDS AND FOG IN THE COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS. FOG COULD BE LOCALLY DENSE. && .LONG TERM (SATURDAY-TUESDAY)...WEAK UPPER TROUGHING SHOULD DEVELOP THIS WEEKEND AND EARLY NEXT WEEK. THIS WILL BRING A GRADUAL COOLING TREND AND A LITTLE DEEPER MARINE LAYER. && .AVIATION... 041330Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1200 FEET. LITTLE CHANGE IS EXPECTED THROUGH WEDNESDAY. AREAS OF STRATUS/FOG NEAR THE COAST SHOULD DISSIPATE BY 16Z. AREAS OF STRATUS SHOULD RETURN TO THE COAST BY SUNSET AND SPREAD INLAND OVER THE INLAND VALLEY AND MESA AREAS OVERNIGHT. BREAKUP OF THE STRATUS/FOG ON WEDNESDAY SHOULD BE BETWEEN 15Z AND 17Z. ABOVE THE MARINE LAYER...EXCEPT FOR SOME CIRRUS AT OR ABOVE FL250... A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH WEDNESDAY. MAX TEMPS AT KPSP AND KTRM WILL BE NEAR 38C TODAY AND 40C ON WEDNESDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE HIGH DESERT UNTIL 11 PM TONIGHT. SEE LAXNPWSGX. SMALL CRAFT ADVISORY...SEE LAXMWWSGX. && PUBLIC...ATKIN AVIATION...HORTON
Hazardous weather outlook, May 5, 4:00 AM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE MAY 5 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT * HIGH RIP CURRENT RISK. * LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY * ABOVE NORMAL SURF WILL CAUSE HIGH RIP CURRENT RISK AT THE BEACHES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:24 AM PDT | Small Craft Advisory | SGX | 23 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.